Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 190, NWS Denver/Boulder, CO

August 10, 2011Logan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 10, 2011, 5:57 PM MDT for Logan County, Washington County, Colorado. It was in force for 46 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 5:57 PM MDT (23:57 UTC)
Expired
Aug 10, 2011, 6:43 PM MDT
In force
46 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
2.75 in
Wind
70.0 mph

Counties Logan County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 152 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:08 PM MDTTSTM WND GST 60Sterling, COLOGAN COUNTY FAIRGROUNDS
Aug 10, 6:09 PM MDTHAIL 1Sterling, CO
Aug 10, 6:10 PM MDTTSTM WND GST 922 Wsw Sterling, COSTERLING AIRPORT
Aug 10, 6:10 PM MDTHAIL 1.5Sterling, CO
Aug 10, 6:12 PM MDTHAIL 1.75Sterling, COSTERLING HIGH SCHOOL
Aug 10, 6:14 PM MDTHAIL 1.751 N Sterling, COEXTENSIVE CROP DAMAGE
Aug 10, 6:22 PM MDTTSTM WND DMG1 W Sterling, COROW OF TRAILERS AND RECREATIONAL VEHICLES BLOWN OVER
Aug 10, 6:42 PM MDTHAIL 218 Se Sterling, CO
Aug 10, 6:51 PM MDTHAIL 118 N Otis, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:03 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS55 KBOU 102357
SVRBOU
COC075-121-110100-
/O.NEW.KBOU.SV.W.0190.110810T2357Z-110811T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
557 PM MDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
  SOUTH CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 700 PM MDT

* AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO BASEBALL SIZE...AND DESTRUCTIVE WINDS UP TO ABOUT 70 MPH.  THIS
  STORM WAS LOCATED 3 MILES WEST OF STERLING...MOVING SOUTHEAST AT 55
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PREWITT
  RESERVOIR...MERINO...LONE STAR...LOGAN CORNERS...BURDETT...ATWOOD
  AND STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4045 10278 4035 10278 4035 10279 4031 10279
      4030 10344 4069 10345 4070 10302
TIME...MOT...LOC 2357Z 316DEG 46KT 4057 10320
WIND...HAIL 70MPH 2.75IN

$$
3 follow-up statements
387 
WWUS55 KBOU 110001
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
601 PM MDT WED AUG 10 2011

COC075-121-110100-
/O.CON.KBOU.SV.W.0190.000000T0000Z-110811T0100Z/
WASHINGTON CO-LOGAN CO-
601 PM MDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL LOGAN AND NORTHEASTERN WASHINGTON COUNTIES...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DESTRUCTIVE WINDS UP TO ABOUT 70 MPH.  THIS STORM
WAS LOCATED 4 MILES EAST OF ATWOOD...OR 5 MILES SOUTH OF STERLING... 
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PREWITT RESERVOIR...MERINO...LONE STAR...LOGAN CORNERS...BURDETT...
ATWOOD AND STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4045 10278 4035 10278 4035 10279 4031 10279
      4030 10344 4069 10345 4070 10302
TIME...MOT...LOC 0000Z 316DEG 46KT 4054 10317
WIND...HAIL 70MPH 2.75IN

$$
727 
WWUS55 KBOU 110026
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
626 PM MDT WED AUG 10 2011

COC075-121-110100-
/O.CON.KBOU.SV.W.0190.000000T0000Z-110811T0100Z/
WASHINGTON CO-LOGAN CO-
626 PM MDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL LOGAN AND NORTHEASTERN WASHINGTON COUNTIES...

AT 610 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IN 
STERLING...BREAKING WINDSHIELDS.  AT 610 PM MDT...AN AUTOMATED WIND 
SENSOR RECORDED A WIND GUST TO 92 MPH...2 MILES WEST-SOUTHWEST OF 
STERLING.    

AT 622 PM MDT...THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF 
STERLING...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PREWITT RESERVOIR...MERINO...LONE STAR...LOGAN CORNERS...BURDETT...
ATWOOD AND STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4045 10278 4035 10278 4035 10279 4031 10279
      4030 10344 4069 10345 4070 10302
TIME...MOT...LOC 0022Z 145DEG 141KT 4063 10321
WIND...HAIL 90MPH 1.75IN

$$
484 
WWUS55 KBOU 110043
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
643 PM MDT WED AUG 10 2011

COC075-121-110051-
/O.CAN.KBOU.SV.W.0190.000000T0000Z-110811T0100Z/
WASHINGTON CO-LOGAN CO-
643 PM MDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LOGAN AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

A SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT FOR NORTHEASTERN 
WASHINGTON AND SOUTHEASTERN LOGAN COUNTY UNTIL 745 PM MDT.

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO   
GOLF BALL SIZE...AND DESTRUCTIVE WINDS UP TO ABOUT 80 MPH.  THIS   
STORM WAS LOCATED 8 MILES NORTHWEST OF BURDETT...OR 15 MILES   
SOUTHEAST OF STERLING...MOVING SOUTH TO SOUTHEAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST   
PETERSBURG...PLATNER...OTIS...LONE STAR...BURDETT AND AKRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4045 10278 4035 10278 4035 10279 4031 10279
      4030 10344 4069 10345 4070 10302
TIME...MOT...LOC 0041Z 145DEG 141KT 4123 10380

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:18 PM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 10, 3:18 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
318 PM MDT WED AUG 10 2011

UPDATED TO ADD SEVERE THUNDERSTORM WATCH OVER FAR NORTHEAST PLAINS

.SHORT TERM...A FLAT UPPER RIDGE OVER ARIZONA AND NEW MEXICO IS
KEEPING MODERATE WEST-NORTHWEST FLOW ALOFT. A SURFACE HIGH OVER THE
CENTRAL PLAINS HAS KEPT A MOIST AND COOLER EAST TO SOUTHEAST FLOW
OVER THE PLAINS.  TEMPERATURES HAVE CLIMBED ABOVE THE FORECAST
MAXIMUMS FOR TODAY...BELIEVE A LITTLE MORE OF A SOUTHERLY COMPONENT
DUE TO A DEEPENING LEE SIDE SURFACE LOW IN MONTANA IS CREATING A
SLIGHT DOWNSLOPING EFFECT.  STORMS HAVE BEGUN FIRING IN WYOMING AS
WELL AS THE NORTHERN FOOTHILLS. BELIEVE MOST STORM ACTIVITY WILL
FORM AND REMAIN OVER THE HIGHER TERRAIN AS WELL AS NORTH INTO
WYOMING. THE STORM MOTIONS WILL BE MODERATE TODAY TO LIMIT ANY
FLOODING CONCERNS. ACARS PROFILES STILL SHOWING THE INVERSION
HOLDING ON OVER MOST OF THE PLAINS. SOUNDING PROFILES ABOVE THE
INVERSION WILL ALLOW THUNDERSTORMS TO BE CAPABLE OF GUSTY WINDS AND
SOME SMALL HAIL.  WITH HIGHER CAPE VALUES OVER THE NE/CO
BORDER...MAY SEE STRONGER STORMS ABLE TO SUSTAIN THEMSELVES AND
PRODUCE SOME LARGER HAIL OVER LOGAN...SEDGWICK AND PHILLIPS
COUNTIES. ACTIVITY SHOULD DIMINISH BY MIDNIGHT WITH DRIER AIR
ADVECTING IN FROM THE WEST. SOME LOW LEVEL MOISTURE WILL LIKELY BE
OVER THE FAR EASTERN PLAINS TONIGHT AFTER MIDNIGHT PRODUCING SOME
LOW STRATUS AS WELL AS PATCHY FOG.

THURSDAY WILL SEE A RETURN TO WARMER THAN NORMAL TEMPERATURES. THE
PLAINS WILL SEE READINGS IN THE LOWER TO MID 90S WHILE THE MOUNTAINS
WILL SEE UPPER 70S TO LOWER 80S. WITH THE STABLE AIRMASS GONE...WILL
SEE AFTERNOON AND EVENING THUNDERSTORMS OCCUR MAINLY OVER THE PLAINS
AS DRIER AIR CONTINUES TO MOVE IN FROM THE WEST. FORECAST SOUNDINGS
ARE SHOWING THE INVERTED V TYPE SHAPE...SO WITH CAPES OF 800 TO 1200
J/KG WILL EXPECT THE MAIN THREAT TO BE STRONG MICROBURST TYPE GUSTY
WINDS.

.LONG TERM...ISOLATED SHOWERS/STORMS WITH STRONG GUSTY MICROBURST
WINDS WILL BE POSSIBLE ALONG THE FRONT RANGE URBAN CORRIDOR INTO
THURSDAY EVENING.  AIRMASS ON THURSDAY WARMS DRY ADIABATICALLY TO
NEAR 500 MB AND DRY SUBCLOUD LAYER WILL KEEP THE MICROBURST THREAT
IN PLACE TIL MID EVENING.  FARTHER EAST ON THE PLAINS...THERE WILL
BE A SLIGHTLY BETTER CHANCE OF STORMS WITH A WEAK THETA-E RIDGE
ALONG AND EAST OF A SEDGWICK TO AKRON AND LIMON LINE.  ANY STORMS
WILL COME TO AN END DURING THE EVENING WITH LOSS OF DAYTIME HEATING
AND INSTABILITY.

ON FRIDAY...THE AIRMASS IS SLIGHTLY DRIER AND MORE STABLE SO ONLY
THREAT OF A LATE DAY STORM APPEARS TO BE CONFINED TO NEAR THE
WYOMING BORDER WHERE A WEAK FRONT APPROACHES LATE IN THE DAY.
OTHERWISE WE WILL MAINTAIN THE DRY AND WARM FORECAST WITH
TEMPERATURES A FEW DEGREES ABOVE NORMAL.

THE WEAK FRONT IS EXPECTED TO PUSH ACROSS THE REST OF THE PLAINS
FRIDAY NIGHT WHICH WILL LEAD TO BETTER MOISTURE AND INSTABILITY FOR
THE WEEKEND.  HOWEVER...STORM COVERAGE MAY STILL BE LIMITED BY LACK
OF SYNOPTIC SCALE LIFT.  A CLIMATOLOGY APPROACH IS REASONABLE FOR
NOW GIVEN THIS PATTERN...AND ALSO THE LATEST TRENDS THAT HAVE BACKED
OFF A BIT ON THE AVAILABLE MOISTURE.  TEMPERATURES SHOULD COOL JUST
A FEW DEGREES BEHIND THE FRONT.

FOR THE FIRST HALF OF NEXT WEEK...A RETURN OF WEST/SOUTHWEST FLOW
ALOFT WILL HAVE A GENERAL DRYING TREND WITH LOW LEVEL MOISTURE
EVENTUALLY SCOURING OUT AGAIN.  AS A RESULT...WE WILL SEE LESS
STORM COVERAGE AND ALSO HIGHER CLOUD BASES WITH LESS RAINFALL FROM
STORMS.  TEMPERATURES WILL ONCE AGAIN WARM TO ABOVE NORMAL LEVELS.

&&

.AVIATION...A FEW STORMS ARE STILL POSSIBLE THIS AFTERNOON AND
EVENING. BRIEF HEAVY RAIN...SMALL HAIL AND OUTFLOW WINDS TO 40 KNOTS
WILL BE POSSIBLE WITH THE THUNDERSTORMS. DUE TO A CONTINUED CAPPED
AIRMASS...THE ACTIVITY SHOULD BE LIMITED. NORMAL DIURNAL WINDS
TONIGHT WILL TRANSITION INTO LIGHT SOUTHEASTERLY WINDS TOMORROW. A
SLIGHT CHANCE OF MICROBURST TYPE THUNDERSTORMS TOMORROW...MOST
LIKELY AFTER 21Z.

&&

.HYDROLOGY...ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
FOOTHILLS AND BURN AREAS LATE THIS AFTERNOON INTO THE EVENING. STORM
MOTION IS QUICK ENOUGH TO DIMINISH THE THREAT FOR FLASH FLOODING
OVER THE BURN SCARS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
10 PM MDT FOR LOGAN...SEDGWICK AND PHILLIPS COUNTIES.

&&

KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, Aug 10, 10:54 AM MDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT WED AUG 10 2011

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
OVER NORTHEAST COLORADO. BRIEF HEAVY RAIN...SMALL HAIL AND OUTFLOW
WINDS TO 45 MPH WILL BE POSSIBLE WITH THE THUNDERSTORMS. THE BEST
CHANCE FOR STORMS WILL BE OVER THE FOOTHILLS THEN MOVING EAST OVER
URBAN CORRIDOR. THE FAR EASTERN PLAINS MAY REMAIN TOO CAPPED FOR
THUNDERSTORMS TO FORM. COULD SEE A STORM MOVING SOUTHEAST OUT OF
WYOMING INTO WELD COUNTY FIRST BEFORE THEY MOVE OFF THE HIGHER
TERRAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED ACROSS THE
OUTLOOK AREA EACH DAY.  HOWEVER...STORM COVERAGE IS EXPECTED TO
REMAIN RATHER LIMITED.  MOISTURE WILL BE INCREASING SOMEWHAT THIS
WEEKEND BEHIND A WEAK COLD FRONT...LEADING TO A BETTER CHANCE OF
STORMS WITH LOCALLY HEAVY RAINFALL BOTH SATURDAY AND SUNDAY.
OTHERWISE... MOST STORMS THROUGH EARLY NEXT WEEK WILL ONLY PRODUCE
LIGHT RAINFALL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KRIEDERMAN/BARJENBRUCH

In the hours before

Local storm report, Aug 10, 5:40 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
540 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             9 NW STERLING           40.74N 103.34W
08/10/2011  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Aug 10, 5:43 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
543 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             10 NW STERLING          40.75N 103.35W
08/10/2011  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0533 PM     HAIL             9 NW STERLING           40.74N 103.34W
08/10/2011  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Aug 10, 5:47 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
547 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             9 NW STERLING           40.74N 103.34W
08/10/2011  M3.00 INCH       LOGAN              CO   TRAINED SPOTTER

            BROKEN WINDOWS TO VEHICLE

0537 PM     HAIL             10 NW STERLING          40.75N 103.35W
08/10/2011  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0533 PM     HAIL             9 NW STERLING           40.74N 103.34W
08/10/2011  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:45 PM MDTSevere Thunderstorm WarningBOULogan, Sedgwick45 min
Aug 9, 10:30 PM MDTSevere Thunderstorm WarningBOUPhillips, Sedgwick30 min
Aug 10, 4:09 PM MDTSevere Thunderstorm WarningBOULogan, Weld51 min
Aug 10, 5:05 PM MDTSevere Thunderstorm WarningBOULogan, Weld55 min
Aug 10, 5:45 PM MDTSevere Thunderstorm WarningBOUSedgwick60 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.